MAUDE Adverse Event Report: AZIYO BIOLOGICS, INC. CANGAROO; FTM. SURGICAL MESH

AZIYO BIOLOGICS, INC. CANGAROO; FTM. SURGICAL MESH
Model Number CMCV-009-XLG
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Sepsis (2067)
Date of Event 08/06/2021
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2021, aziyo was notified by business partner boston scientific that a patient with a pulse generator implanted on (b)(6) 2021 and aziyo biologics cangaroo envelope (model cmcv-009-xlg, lot number m21d1130) presented with bacteremia.The aziyo device was explanted as part of the removal of the entire cardiovascular implantable electronic device (cied) system on (b)(6) 2021.The patient received iv antibiotics before and after the explant and the pocket was flushed with vancomycin prior to being sutured closed.Patient was reportedly discharged home with a wound vac and is currently doing well.The physician stated that he did not believe the aziyo product was related to, or responsible for, the infection.
 
Additional Manufacturer Narrative
No sample was returned for evaluation.Manufacturing review of the referenced lot number and respective device history record was conducted on (b)(6) 2021, showing that all units were quality released on (b)(6) 2021 having met all internal qc acceptance requirements.There was one nonconformance associated with the manufacturing lot during the final packaging which was addressed through a nonconforming materials report.It was resolved and was unrelated to the reported adverse event.Sterile subassembly lot m20m1337 (prt-20679-09) was also reviewed for potential issues impacting the quality of this product.This subassembly lot was released to component inventory on (b)(6) 2020 having met all quality requirements including product sterility testing following eo sterilization, as well as internal bioburden and product pyrogen (lal) testing requirements.In lieu of a request for the oem supplier for a dhr review of the ecm material lots, it is noted that aziyo processes the nonsterile envelope materials by cutting, suturing, packaging, and sterilizing.It is also noted that per the instructions for use (ifu - art-20662c) provided with the finished cangaroo envelope device, "infection" is listed as a potential complication associated with this procedure and device usage.

Brand Name
CANGAROO
Common Device Name
FTM. SURGICAL MESH
Manufacturer (Section D)
AZIYO BIOLOGICS, INC.
1100 old ellis road
ste 1200
roswell GA 30076
MDR Report Key12631298
Report Number3005619880-2021-00034
Device Sequence Number17215986
Product Code FTM
UDI-Device Identifier00859389005072
UDI-Public00859389005072
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K201313
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/03/2023
Device Model NumberCMCV-009-XLG
Device Lot NumberM21D1130
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/17/2021
Initial Report FDA Received Date10/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;